MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO OPTIMO; AUTOMATED BLOOD BANK ANALYSER SYSTEM
Catalog Number 848 900 010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported discrepant results between tango optimo and the id-card system.When processing an antibody screening test and an autocontrol of one patient sample with anti-human-globulin solidscreen ii, the customer's tango optimo evaluated the result as negative but visually it was positive.A crossmatch of two patients was negative using the tango optimo but positive when testing with the id-card system.The customer returned the supposedly defective product for investigational testing and also the patient samples that had caused false negative test results.Our quality control laboratory tested the complained material returned by the customer in comparison to their retained ahg solidscreen ii sample and another released reagent.The allegedly defective ahg solidscreen ii, lot.2640100-00 yielded clear and correct results.Then an antibody screen test as well as an autocontrol was conducted by using the complaint reagents and the provided patient samples from the customer.Testing was done with positive and negative controls and a known anti-jk(a).The antibody screen was positive and so was the autocontrol.We did not observe any false negative results.Crossmatch testing of two patients that were negative at the customer´s site also showed positive reactions.Testing by our quality control laboratory confirmed that the allegedly defective lot of anti-human-globulin solidscreen ii functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by one of our field service engineers.During this on-site service intervention, camera adjustments (focusing) were made along with strip transport check.Valve and syringe of left pipettor were changed and the tracking speed of left pipettor was adjusted.This repair intervention resolved the issue.This could be confirmed by re-testing of a sample from the same patient as well as of the antibody screening control after service intervention and yielding correct results.Upon the service visit the tango optimo was confirmed to work within specification.

Brand Name
TANGO OPTIMO
Common Device Name
AUTOMATED BLOOD BANK ANALYSER SYSTEM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6583782
Report Number9610824-2017-00032
Device Sequence Number13534134
Product Code KSZ
UDI-Device Identifier07611969961696
UDI-Public07611969961696
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK080013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number848 900 010
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2017
Initial Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1